MAUDE Adverse Event Report: HOLOGIC, INC. ATEC; VACUUM ASSISTED CORE BIOPSY DEVICE

HOLOGIC, INC. ATEC; VACUUM ASSISTED CORE BIOPSY DEVICE
Model Number ATEC SAPPHIRE25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As of today the investigation is in-progress and a follow up will be filed as needed.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a biopsy procedure using an atec unit, "the patient bled profusely and when the canister became full it resulted in back flow into the equipment tube rendering it unusable".A field engineer was dispatched to the site.
 
Event or Problem Description
"it was determined that blood had not gone past the filter and the vacuum assembly line was replaced.It is suspected that the lines were not connected to the canister the correct way.The customer was aware the patient had been on blood thinners, but was no longer using them at the time of the procedure and decided to continue.The full canister was noted at the end of the procedure so the procedure was not abandoned and no patient outcome since.".

Brand Name
ATEC
Common Device Name
VACUUM ASSISTED CORE BIOPSY DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key8565697
Report Number1222780-2019-00100
Device Sequence Number16717941
Product Code KNW
UDI-Device Identifier15420045504288
UDI-Public15420045504288
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE25
Device Catalogue NumberATEC SAPPHIRE25
Device Lot Number501354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;